Facebook Pixel
EmpowHER Guest

Next Choice changing period behavoir?

By Anonymous August 5, 2010 - 10:03pm
Rate This

I was on my period and 3 days later my boyfriend and I had sex. We used a condom but after we finished, we continued for a few minutes after. When he got up the condom had slid about half way off. To be on the safe side I went to plan parenthood and they gave my Next Choice. About 2-3 days after that I got what I believe to be my period again. I was bleeding for about 5 days like I would normally on my period (it was a big heavier though). Now, its about a week past the time I would normally get my period. I'm not sure when I should be expecting it. And I'm not sure if this would be related at all but I've been having the urge to pee a lot. But, it seems like I have the symptoms for a UTI. I've been trying not to stress out about this because I know that can cause my period to be late. Also, I live with two other women, My mother is going through menopause and that seems to have been causing my sister and I to have irregular periods for the past few months. Any advice would be great.

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your question!

Yes - your Next Choice can affect your period activity in the month right after taking it. It should not affect the month after.

And it sounds like you may have a UTI - which sometimes happen after sex. Is it painful to urinate or are you just going often?

Anon - please call Planned Parenthood back and ask them for more information about Next Choice.

Here are some side effects listed by Drugs.com

nausea, diarrhea, or stomach pain;

dizziness, tired feeling;

breast pain or tenderness;

changes in your menstrual periods; or


Read more: http://www.drugs.com/mtm/next-choice.html#ixzz0vvsxCXF5

And do get your bladder symtoms checked; a UTI can lead to a kidney infection if not seen to and that's not something you want to deal with!

Let me know how things go!


August 7, 2010 - 8:04am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!